Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Is swollen face a side effect of taking Qvar or lisinopril?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
My face has started to swell qvar or could it be my high blood pressure medicine? I have been taken lisinopril for many years without any side effects. Should I goannas ER about my swellon face it is becoming differ cult to see due to the swellingIs swollen face as side effect of taking qvar 40!"mug?
Sorry my message had typing error
I want to know does taking qvar have a side effect that causes a persons face. To swell and do I need to go to an ER?
Posted Fri, 3 May 2013 in Medicines and Side Effects
Answered by Dr. Prasad Akole 2 hours later
I am Dr. Prasad Akole (Critical care specialist) and would be glad to answer your query here.

Qvar is inhaled beclomethasone and should not cause facial swelling neither can lisinopril.

Do you have asthma or COPD?
How fast has the face swollen?
Are the feet also swelling?
Do you have severe breathlessness?
Is blood pressure and urine output normal?
what all medicines are you on and their dosage?

Face swelling slowly over months occurs due to XXXXXXX steroid treatment (frequently used for asthma/ COPD). Also heart failure, kidney failure, low proteins can cause generalized facial swelling.

If there is severe breathlessness, and the swelling is very rapid and is crackling on pressing on it, it is likely an air leak and can be XXXXXXX

Please answer all questions and add any more details of what you feel you have.
I would be happy to answer any future queries.
Keep me informed at
Good luck !
Above answer was peer-reviewed by
Follow-up: Is swollen face a side effect of taking Qvar or lisinopril? 7 hours later
I XXXXXXX asthma and I have been having a problem with my breathing My became swollen on Friday it happen very fast. The swelling began very fast maybe two or three hour Friday night . My sister noticed the swelling first when she came home from a business trip. Since then the swelling has gotten worse. My eyesare so swollen that it is hard to see. My blood pressure was very high on Thursday . My feet are not swollen just my face. About one year ago my hands became so swollen that my skin crated do you think my swollen face is a good reason to go to th ER. When my hands crated the doctor said that I had ( not sure how to spell thiis word but it starts with a p). The condition makes my skin on my nail and upper lip peel skin quickly I have never had my skin on my face swell so quickly.

Did you receive my follow up questions

Answered by Dr. Prasad Akole 4 hours later
I saw your reply.
A rapid swelling over the face is a strong reason to go to the ER.
If it is crackling on pressing on it, it may be an air leak from severe spasm and can cause life threatening surgical emphysema or pneumohorax.

Another possibility is allergic anaphylaxis.BUt the BP usually goes low.

I would advise an urgent ER evaluation. You can ask about these possibilities and get examined.

I would request you to rate this answer if you feel helped out, before you accept and close the query.
Keep me informed at
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor